zbMATH — the first resource for mathematics

Erratum and addendum to “Cartesian currents, weak diffeomorphisms and existence theorems in nonlinear elasticity”. (English) Zbl 0712.73009
Summary: [Concerns the authors’ article, ibid. 106, No.2, 97-159 (1989; Zbl 0677.73014).]
Our proof of Theorem 1 on p. 107 is not correct since the claim (iii) of Proposition 1 is false. Moreover it is not clear whether the space \(Cart(\Omega,{\mathbb{R}}^ N)\) in Definition 1 is closed. Because of this, to minimize functionals in \(Cart(\Omega,{\mathbb{R}}^ N)\) becomes unreasonable.
Our idea was to consider the smallest closed set with respect to weak convergence in \({\mathcal C}\) containing the graphs of regular mappings. According to that, the definition of \(Cart(\Omega,{\mathbb{R}}^ N)\) has to be changed.

74B20 Nonlinear elasticity
49Q15 Geometric measure and integration theory, integral and normal currents in optimization
49Q20 Variational problems in a geometric measure-theoretic setting
74S30 Other numerical methods in solid mechanics (MSC2010)
74P10 Optimization of other properties in solid mechanics
Zbl 0677.73014
Full Text: DOI
[1] S. Banach, Théorie des opérations linéaires, Warsawa, 1932.
[2] P. J. Ciarlet & J. Nečas, Unilateral problems in nonlinear, three-dimensional elasticity, Arch. Rational Mech. Anal. 97 (1987) 171–188. · Zbl 0628.73043
[3] M. Giaquinta, G. Modica, & J. Souček, Cartesian currents, weak diffeomorphisms and existence theorems in nonlinear elasticity, Archive for Rational Mech. Anal. 106 (1989) 97–159. · Zbl 0677.73014
[4] I. P. Natanson, Theory of functions of a real variable, Vol. 2, New York, 1964. · Zbl 0156.29202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.